October 20, 2021

Medical Trend

Medical News and Medical Resources

Canada Emergency Drug Recall: The label error may cause death

Canada Emergency Drug Recall: The label error may cause death



Canada Emergency Drug Recall: The label error may cause death. 

Notice! Common anti-fever and cold medicines in Canada are recalled! Severely fatal

Emegency notice!

Health Canada urgently recalled a common pain-relieving and fever-reducing medicine in the market. Due to the wrong label, it is likely to cause the patient to overdose and die!

Canada Emergency Drug Recall: The label error may cause death

According to reports, the recall in Canada this time is a Teva brand of Novo-Gesic Forte analgesic and fever-reducing drug.

On October 6, Health Canada issued a report stating that two batches of Acetaminophen Tablets  distributed by Teva Canada were labelled incorrectly, which may cause people to take too large a daily dose and therefore need to be recalled.

The bottle of the product that needs to be recalled says that patients should not take more than 9 to 12 capsules within 24 hours, but should not actually take more than 8 capsules.

At present, the product that needs to be recalled is Novo-Gesic Forte analgesic and fever-reducing medication (acetaminophen tablets). The two batches are 500 mg in 100 capsules and 1000 capsules.

Canada Emergency Drug Recall: The label error may cause death

The specific product recall information is as follows:

  1. Pack of 100 capsules: The batch number is 35364729A, DIN 00482323, UPC 068510028402, and the expiration date is June 30, 2023. The product in question was first sold on August 3, 2021.
  2. 1000 capsules: the batch number is 35217483A, DIN 00482323, UPC 068510028808, and the expiration date is June 30, 2023. The first sale date is September 8, 2021.

If you buy this drug after the above two release dates, you must be careful! Be sure to check the product batch number and label code carefully.

Health Canada warns that if patients follow the label’s recommendations, they may consume 4500 to 6000 mg (9 to 12 capsules) of acetaminophen within 24 hours, which may lead to overdose and excessive intake of acetaminophen. Many symptoms include nausea, vomiting, drowsiness, sweating, loss of appetite, upper abdomen or stomach pain, etc.

Abdominal pain may be the first sign of liver damage and may not be obvious in the first 24 to 48 hours. But in the most severe cases, liver damage can lead to liver failure and even death.

As of now, Teva Canada has not received any reports of adverse events related to this drug.

Health Canada requires people to stop taking the drug immediately and return it to the place of purchase. If someone thinks that he or his family has overdose of acetaminophen, he or she should call the local poison control center or get in touch with the family doctor. Don’t take it lightly!

However, this is not the first drug recently recalled by Health Canada…

Health Canada announced last Sunday (October 3) that due to label errors, some batches of Advil cold and sinus day/night convenience packs have been recalled.

Canada Emergency Drug Recall: The label error may cause death

The recall notice stated that the products with the wrong label were 36 pieces of convenience packaging boxes with batch number ER2072 and 18 pieces of convenience packaging boxes with batch number ER2069. They are valid until February 2023.

“The foil on the back of the package is inverted and misplaced, so night capsules are marked as day capsules, and some day capsules are marked as night capsules.” This may cause consumers to take night medicine when they need to take medicine during the day, and vice versa NS.

Health Canada stated that incorrectly labelled packaging may pose health risks, especially if you need to be vigilant when driving or operating machinery, you may take night capsules. “For those who have taken other sedatives, alcoholics and the elderly, it can also cause potentially serious health consequences.”

It is recommended that those who have used these products and are concerned to consult a health professional.

Health Canada stated that the affected products will begin to be sold nationwide in July 2021.

Canada Emergency Drug Recall: The label error may cause death

(source:internet, reference only)


Disclaimer of medicaltrend.org